| Model Number |
A4GW6 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
04/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
Event or Problem Description
Procedure performed: unk.The first instance was when the sister removed the catheter from the container and flushed it, when she tried to introduce a terumo hydrophilic guidewire the catheter snapped at the point where the white and blue meet, and then also snapped off in the middle of the catheter when she wanted to place it in a bowl with saline in the second case was that the balloon did not inflate at all.They removed it from the container, flushed it and inflated the balloon to see if it was working, it didn't inflate.Third instance was that the catheter broke as soon as they removed it from the casing.Waiting on information, what was wrong with the 4th catheter." additional information received via email from quality process engineer on monday, 6may2019 "based on the incident report, it appears that all of the incidents occurred the same day (b)(6) 2019 with the same surgeon and all incidents are related to the same lot number.I do not have information on the fourth incident at this time.I will forward you with the report once i hear back from the distributor in (b)(6)." patient status: patient not involved.Type of intervention: na.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of body separation/component damage.Based on the condition of the returned unit, the reported event was caused by a material change, which made the device more susceptible to uv light.The probability and criticality of harm resulting from this failure have been reviewed and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented material and process enhancements intended to further minimize the potential for this type of event to occur.
Event or Problem Description
Procedure performed: unk.The first instance was when the sister removed the catheter from the container and flushed it, when she tried to introduce a terumo hydrophilic guidewire the catheter snapped at the point where the white and blue meet, and then also snapped off in the middle of the catheter when she wanted to place it in a bowl with saline in.The second case was that the balloon did not inflate at all.They removed it from the container, flushed it and inflated the balloon to see if it was working, it didn¿t inflate.Third instance was that the catheter broke as soon as they removed it from the casing.Waiting on information, what was wrong with the 4th catheter." additional information received via email from quality process engineer on monday, 6may2019."based on the incident report, it appears that all of the incidents occurred the same day (b)(6) 2019 with the same surgeon and all incidents are related to the same lot number.I do not have information on the fourth incident at this time.I will forward you with the report once i hear back from the distributor in south africa." patient status: patient not involved.Type of intervention: na.